Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 283, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 19, 2007, 5:48 PM EDT for Wilcox County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 19, 2007, 6:18 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:50 PM EDT | TSTM WND DMG | 2 S Rochelle, GA | EMERGENCY MANAGER RECEIVED REPORTS OF SEVERAL TREES DOWN AND TWO DELIVERY VEHICLES BLOWN OFF ROADWAYS SOUTH OF ROCHELLE. |
| Jul 19, 5:51 PM EDT | TSTM WND DMG | 2 S Rochelle, GA | SEVERAL TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 192149 SVRFFC GAC315-192230- /O.NEW.KFFC.SV.W.0283.070719T2148Z-070719T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WILCOX COUNTY IN CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED BETWEEN ROCHELLE AND OWENSBORO...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OWENSBORO...BROWNING...AND RURAL SOUTHERN WILCOX COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3202 8348 3185 8355 3184 8323 3192 8322 $$
1 follow-up statement
000 WWUS52 KFFC 192218 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EDT THU JUL 19 2007 GAC315-192228- /O.CAN.KFFC.SV.W.0283.000000T0000Z-070719T2230Z/ WILCOX GA- 618 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILCOX COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN WILCOX COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3202 8348 3185 8355 3184 8323 3192 8322 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:25 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 3:25 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT THU JUL 19 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS COVERING MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON...SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. PLAN TO RUN PRE-FIRST PERIOD FORECAST WITH CHANCE TO GOOD CHANCE POPS TO COVER THE REST OF THE AFTERNOON...THEN SLIGHT CHANCE FOR THE FIRST PART OF TONIGHT. WILL HOLD ON TO ISOLATED SHOWERS ACROSS THE NORTH AFTER MIDNIGHT WITH TROPICAL AIRMASS IN PLACE AND FRONT SLIPPING INTO THE TENNESSEE VALLEY. MODELS CONTINUE TO SHOW LOW POPS FOR FRIDAY/FRIDAY NIGHT IN SPITE OF COLD FRONT INFLUENCE. WILL FOLLOW PREVIOUS FORECAST TREND...WITH LIKELY POPS NORTH FRIDAY AFTERNOON...THEN SHIFTING HIGHEST POPS TO CENTRAL SECTIONS FRIDAY NIGHT AS FRONTAL BOUNDARY APPROACHES THAT AREA. MODELS SIMILAR WITH REMNANTS OF BOUNDARY NEAR A CSG TO MCN TO AGS LINE BY 12Z SATURDAY WITH DEEPER MOISTURE PUSHING INTO SOUTHERN HALF OF THE STATE. WILL CARRY LOW CHANCE POPS ACROSS CENTRAL SECTIONS...KEEPING NORTH GEORGIA DRY. WILL END ALL PRECIP BY SATURDAY NIGHT AS BOUNDARY SLIPS INTO SOUTH GEORGIA. TEMPS LARGELY DEPENDENT ON CLOUD COVER/SCT PRECIP. WILL USE MAV/MET BLEND AS A GENERAL RULE. .LONG TERM /SUNDAY THROUGH THURSDAY/... LATEST MODEL RUNS STILL SUPPORT FRONTAL BOUNDARY PUSHING INTO NORTH FLORIDA BY SUNDAY MORNING...AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD FROM THE GREAT LAKES REGION. DRY FORECAST SUNDAY...BUT SHORT-LIVED AS REMNANTS OF BOUNDARY APPEAR TO DRIFT A LITTLE BACK TO THE NORTH MONDAY/TUESDAY WITH WEAK IMPULSES MOVING THROUGH BASE OF UPPER TROUGH ANCHORED ALONG THE EASTERN SEABOARD. CURRENT FORECAST WITH POPS NEAR CLIMO THROUGH THE PERIOD STILL LOOK OKAY FOR NOW...BUT MAY HAVE TO GO WITH HIGHER POPS IF LATER MODEL RUNS SUPPORT IT. LATEST GFS SHOWS AXIS OF UPPER TROUGH SHIFTING EAST OF OUR AREA WEDNESDAY/THURSDAY...AS UPPER RIDGE BUILDS EAST FROM THE PLAINS. WITH THIS PATTERN...MAY SEE LESSER CHANCES FOR PRECIP AND WARMER TEMPS. && .AVIATION... SCATTERED THUNDERSTORMS ALREADY WINDING DOWN ACROSS THE AREA... ALTHOUGH A FEW STORMS HAVE DEVELOPED NORTHWEST OF FTY AND ATL AND MAY POSE A THREAT TO THOSE SITES...WILL CONTINUE TO MONITOR FOR A POSSIBLE AMENDMENT. HOWEVER...BOTH AIRPORTS RECEIVED RAIN EARLY...SO THE STORMS SHOULD BE ENCOUNTERING MORE STABLE AIR AS THEY MOVE SOUTHEAST. ONCE THESE STORMS MOVE OUT...WILL ONLY HAVE DEBRIS CLOUDS LEFT OVERNIGHT. AS FOR VISIBILITY ISSUES TOMORROW MORNING...ATL AND MCN AREAS SAW RAIN THIS AFTERNOON...SO MVFR VISIBILITIES NEAR SUNRISE CAN NOT BE RULED OUT IN THESE AREAS. ATTENTION THEN SHIFTS TO APPROACH OF A FRONT AND UPPER LEVEL SHORTWAVE TOMORROW. GFS AND NAM INDICATING THAT THESE FEATURES WILL BE APPROACHING THE ATL AND AHN AREAS AROUND 18Z...WILL LIKELY PUT IN A TEMPO GROUP FOR TSRA STARTING AT 17 OR 18Z IN AHN AND ATL AND 19 OR 20Z IN CSG AND MCN. MAIN WIND SHIFT LOOKS LIKE IT WILL HOLD OFF MOVING THROUGH ANY OF THE SITES UNTIL AFTER 00Z SATURDAY...SO WILL KEEP WINDS OUT OF A WESTERLY DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 92 65 90 65 / 20 60 20 10 10 ATLANTA 71 90 67 89 65 / 20 60 20 10 10 BLAIRSVILLE 63 80 59 86 58 / 20 60 20 10 10 CARTERSVILLE 68 88 63 89 60 / 20 60 20 10 10 COLUMBUS 73 95 72 90 68 / 20 40 40 20 10 GAINESVILLE 70 89 66 88 64 / 20 60 20 10 10 MACON 72 97 70 92 66 / 20 40 40 20 10 ROME 70 89 65 93 60 / 20 60 20 10 10 PEACHTREE CITY 67 90 64 88 59 / 20 50 30 10 10 VIDALIA 75 95 73 90 69 / 20 40 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/01
Hazardous weather outlook, Jul 19, 4:28 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT THU JUL 19 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...A FEW STRONG...EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... WEAK SURFACE HIGH PRESSURE EXTENDS OVER THE GULF COAST REGION FROM THE ATLANTIC AND WILL CONTINUE THROUGH TONIGHT. A SURFACE TROUGH WILL ALSO REMAIN PERSISTENT ACROSS THE CAROLINAS INTO SOUTHEAST GEORGIA. A COLD FRONT WILL MOVE INTO TENNESSEE LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN WILL ALSO BE POSSIBLE. THUNDERSTORMS COULD OCCUR ANY WHERE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING. CAPES HAVE INCREASED INTO THE 1500 TO 2500 RANGE...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. THIS INSTABILITY COMBINED WITH AN UPPER LEVEL DISTURBANCE OVER THE AREA HAS RESULTED IN SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE AREA. A FEW STORMS WILL BECOME STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA SATURDAY AND ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 19, 5:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 8 ESE UNADILLA 32.21N 83.61W
07/19/2007 DOOLY GA PUBLIC
TIN WALLS AND ROOF RIPPED OFF SHED.
0500 PM HAIL 8 ESE UNADILLA 32.21N 83.61W
07/19/2007 E0.75 INCH DOOLY GA PUBLIC
&&
SNELSONSpecial weather statement, Jul 19, 5:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT THU JUL 19 2007 GAZ108-192200- 523 PM EDT THU JUL 19 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILCOX COUNTY UNTIL 600 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCHELLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCHELLE...PITTS...OWENSBORO...ABBEVILLE AND BROWNING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 19, 5:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT THU JUL 19 2007 GAZ109-192200- 530 PM EDT THU JUL 19 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DODGE COUNTY UNTIL 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF RHINE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DODGE COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RHINE...NEW ERA...MILAN AND CHAUNCEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 19, 5:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 N ATLANTA 33.84N 84.42W
07/19/2007 E0.25 INCH FULTON GA PUBLIC
&&
GRIFFITHSpecial weather statement, Jul 19, 5:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT THU JUL 19 2007 GAZ086-192200- 531 PM EDT THU JUL 19 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NUNEZ...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COVENA...NUNEZ...LEXSY...OAK PARK AND STILLMORE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 19, 5:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 PM EDT THU JUL 19 2007 GAZ106-192200- 534 PM EDT THU JUL 19 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS IN CRISP COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GEORGIA VETERANS STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONEY...RAINES...CORDELE...WENONA...HATLEY AND ARABI. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 23 min |
| Jul 19, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 16 min |
| Jul 19, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 56 min |
| Jul 19, 5:57 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.